Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 129, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2014, 6:23 PM EDT for Cumberland County, Hoke County, North Carolina. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2014, 6:23 PM EDT (22:23 UTC)
- Expired
- Jun 19, 2014, 7:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Hoke County, NC
The radar
The Raleigh/Durham radar (KRAX), 85 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 7:05 PM EDT | TSTM WND DMG | 1 Se Bonnie Doone, NC | POWERLINES AND TREES DOWN NORTHWEST OF FAYETTEVILLE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.4 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 667 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1378 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
737
WUUS52 KRAH 192223
SVRRAH
NCC051-093-192315-
/O.NEW.KRAH.SV.W.0129.140619T2223Z-140619T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
623 PM EDT THU JUN 19 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 715 PM EDT
* AT 622 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF POPE AFB...OR 9
MILES WEST OF FORT BRAGG...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...
SPRING LAKE...EASTOVER...ROCKFISH...BONNIE DOONE AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3510 7932 3520 7921 3519 7918 3517 7914
3517 7910 3519 7909 3520 7905 3512 7877
3493 7899 3495 7904 3485 7917
TIME...MOT...LOC 2222Z 311DEG 10KT 3513 7917
$$
ELLIS3 follow-up statements
769
WWUS52 KRAH 192240
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT THU JUN 19 2014
NCC051-093-192315-
/O.CON.KRAH.SV.W.0129.000000T0000Z-140619T2315Z/
CUMBERLAND NC-HOKE NC-
640 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN CUMBERLAND AND EASTERN HOKE COUNTIES...
AT 639 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 7 MILES WEST OF FORT BRAGG...MOVING
SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...RAEFORD...FORT BRAGG...POPE AFB...HOPE MILLS...SPRING
LAKE...EASTOVER...ROCKFISH...BONNIE DOONE AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3510 7932 3520 7921 3519 7918 3517 7914
3517 7910 3519 7909 3520 7905 3512 7877
3493 7899 3495 7904 3485 7917
TIME...MOT...LOC 2239Z 311DEG 10KT 3510 7913
$$
ELLIS531
WWUS52 KRAH 192301
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
701 PM EDT THU JUN 19 2014
NCC051-093-192315-
/O.CON.KRAH.SV.W.0129.000000T0000Z-140619T2315Z/
CUMBERLAND NC-HOKE NC-
701 PM EDT THU JUN 19 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR NORTHWESTERN CUMBERLAND AND EASTERN HOKE COUNTIES...
AT 700 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR RAEFORD...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE... FAYETTEVILLE...RAEFORD...FORT
BRAGG...POPE AFB...HOPE MILLS...SPRING
LAKE...EASTOVER...ROCKFISH...BONNIE DOONE AND SILVER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3510 7932 3520 7921 3519 7918 3517 7914
3517 7910 3519 7909 3520 7905 3512 7877
3493 7899 3495 7904 3485 7917
TIME...MOT...LOC 2300Z 270DEG 20KT 3496 7917
$$
ELLIS677
WWUS52 KRAH 192313
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
713 PM EDT THU JUN 19 2014
NCC051-093-192323-
/O.EXP.KRAH.SV.W.0129.000000T0000Z-140619T2315Z/
CUMBERLAND NC-HOKE NC-
713 PM EDT THU JUN 19 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMBERLAND AND
EASTERN HOKE COUNTIES WILL EXPIRE AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3510 7932 3520 7921 3519 7918 3517 7914
3517 7910 3519 7909 3520 7905 3512 7877
3493 7899 3495 7904 3485 7917
TIME...MOT...LOC 2311Z 311DEG 10KT 3496 7917
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM EDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 19, 3:35 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 335 PM EDT THU JUN 19 2014 .SYNOPSIS...AN UPPER LEVEL RIDGE OVER THE SOUTHEAST WILL RETREAT WESTWARD TODAY AND TONIGHT AS A SERIES OF UPPER LEVEL DISTURBANCES TRACK SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC...HELPING TO PROPEL A BACK-DOOR SURFACE FRONT SOUTHWARD INTO THE AREA OVERNIGHT. THE FRONT WILL THEN STALL ACROSS THE REGION INTO THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM THURSDAY... SEVERE THUNDERSTORM WATCH 334 IS IN EFFECT FOR THE NORTHERN/CENTRAL PIEDMONT AND COASTAL PLAIN COUNTIES THROUGH 10 PM TONIGHT. OVERVIEW: SHORTWAVE TROUGH WILL TRACK SOUTHEASTWARD THROUGH THE MID- ATLANTIC REGION THIS AFTERNOON AND INTO SOUTHERN VIRGINIA AND THE CAROLINAS THIS EVENING. ASSOCIATED HEIGHT FALLS WILL PAVE THE WAY FOR A BACK-DOOR FRONTAL PASSAGE INTO THE AREA LATE TONIGHT/EARLY FRIDAY. DPVA/HEIGHT FALLS ATTENDANT THE AFOREMENTIONED SHORTWAVE ENERGY/REMNANT MVC WILL SUPPORT INCREASING POPS THIS AFTERNOON AND EVENING. BASED ON LATEST RADAR TRENDS...WILL NEED TO INCREASE POPS TO LIKELY FOR AT LEAST WESTERN PORTIONS OF THE WATCH AREA AS A FAIRLY ORGANIZED CONVECTIVE BAND/LINE LOOKS TO BE DEVELOPING OVER THE NW PIEDMONT. LATEST HRR SUGGEST THIS CONVECTIVE BAND COULD HOLD TOGETHER AS IT TRANSLATES EAST-SOUTHEASTWARD OR ALTERNATIVELY NEW DOWNSTREAM DEVELOPMENT ALONG ANY POTENTIAL WELL ESTABLISHED SURFACE COLD POOL. AS FAR AS TIMING...OVERALL CONSENSUS IS FOR THE CONVECTION TO PROGRESS EAST-SOUTHEASTWARD...EXITING EAST/SOUTHEASTERN ZONES BETWEEN 03 TO 06Z. SEVERE THREAT: DEEP LAYER SHEAR OVER CENTRAL NC IS EXPECTED TO REMAIN ON THE LOW END AT 15 KT OR LESS. REGARDLESS...IMPRESSIVE THERMODYNAMIC CONSISTING OF STRONG MLCAPE OF 2500-3000 JOULES...AND DCAPE OF 1200-1500...WILL SUPPORT THE POTENTIAL FOR SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. DEPENDING ON THE EVOLUTION OF THE STORMS...ITS POSSIBLE THAT ANOTHER SEVERE THUNDERSTORM WATCH WILL HAVE TO BE ISSUED FOR SOUTHERN COUNTIES. LOWS TONIGHT RANGING FROM NEAR 70 NORTH TO LOWER 70S SOUTH. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 335 PM WEDNESDAY... OVERNIGHT CONVECTION IS PROGGED BY THE CONVECTION ALLOWING MODELS TO HAVE MOVED OUT OF CENTRAL NC BY THE START OF THE DAY FRIDAY. A COLD FRONT MARKING THE LEADING EDGE OF SURFACE DEW POINTS NEAR 60 WILL BE PUSHING THROUGH CENTRAL NC DURING DAY WITH THE FRONT STALLING NEAR THE SC BORDER WITH A WEAK AREA OF LOW PRESSURE DEVELOPING OVERNIGHT ALONG THE FRONT. THIS WILL RESULT IN AN INCREASED THREAT OF CONVECTION DURING THE AFTERNOON AND OVERNIGHT WITH THE GREATEST COVERAGE ACROSS THE COASTAL PLAIN. THERE IS A MARGINAL THREAT OF SEVERE CONVECTION WITH BULK SHEAR VALUES INCREASING DURING THE AFTERNOON AND EVENING WITH THE GREATEST THREAT OF ORGANIZED SEVERE WEATHER ACROSS THE EASTERN PIEDMONT AND COASTAL PLAIN. HIGHS FRIDAY SHOULD RANGE IN THE UPPER 80S ACROSS THE NORTHEAST COASTAL PLAN TO THE MID 90S NEAR THE SC BORDER. LOWS FRIDAY NIGHT WILL RANGE AROUND 70. -BLAES && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 310 PM THURSDAY... NWP GUIDANCE CONTINUES TO MAINTAIN THAT THE SURFACE COLD FRONT WILL LINGER ACROSS OUR REGION SATURDAY WITH A WEAK AREA OF LOW PRESSURE LIFTING THE COLD FRONT AXIS MORE NORTHEAST TO SOUTHWEST SATURDAY NIGHT. THE FRONT WILL THEN GRADUALLY WEAKEN AS IT LINGERS NEAR CAROLINA COAST. NOTICEABLY COOLER AND SLIGHTLY DRIER AIR WILL WORK INTO NORTHERN AND NORTHEASTERN NC BEHIND THE FRONT ON SATURDAY WITH A WARMER AND MORE MOIST AIR MASS NEAR THE SC BORDER AND IN THE COASTAL PLAIN. THIS PATTERN WILL SUPPORT FAIRLY GOOD CONVECTIVE COVERAGE WITH THE GREATEST CHANCE OF THUNDERSTORMS IN AN ARC ACROSS THE EASTERN AND SOUTHEASTERN PARTS OF THE CWA ON SATURDAY. AS DRIER AND MORE STABLE AIR MOVES INTO CENTRAL NC AND SOME RIDGING ALOFT BUILDS OVERHEAD...CONVECTIVE COVERAGE SHOULD DECREASE ON SUNDAY AND MONDAY. BOTH THE GFS AND ECWMF ADVERTISE INCREASING MOISTURE AND LARGE SCALE TROUGHING OVER THE GREAT LAKES AND MID ATLANTIC WHICH SHOULD RESULT IN AN INCREASING THREAT OF MAINLY AFTERNOON AND EVENING CONVECTION FOR THE MID TO LATE PART OF THE WORK WEEK. HIGHS OVER THE WEEKEND WILL RANGE IN THE MID OR UPPER 80S ACROSS THE NORTHEAST TO AROUND 90 IN THE SOUTHWEST WIT LOWS IN THE UPPER 60S TO NEAR 70. TEMPERATURES WILL WARM DURING THE WORKED WEEK WITH HIGHS RETURNING TO THE UPPER 80S TO LOWER 90S WITH LOWS AROUND 70. -BLAES && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 150 PM THURSDAY... 24-HR TAF PERIOD: SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AREA WIDE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS SOUTHEAST FROM THE GREAT LAKES INTO THE MID ATLANTIC. WILL CARRY A TEMPO GROUP FOR CONVECTION AT ALL TERMINALS LATE THIS AFT/EVE (18-04Z TIME FRAME)...EARLIEST IN THE PIEDMONT...WITH GRADUAL MIGRATION INTO THE SOUTHEAST BY THE LATE AFTERNOON EARLY EVENING. THE STRONGEST STORMS WILL HAVE THE POTENTIAL TO PRODUCED DAMAGING THUNDERSTORM WIND GUSTS AND LARGE HAIL. CONVECTION SHOULD ABATE BY AROUND MIDNIGHT. WINDS WILL SWING AROUND TO A NORTHERLY COMPONENT OVERNIGHT AND INTO FRIDAY MORNING AS A WEAK SURFACE FRONT SETTLES SOUTH INTO THE AREA. LOOKING AHEAD: EXPECT ABOVE NORMAL CHANCES FOR DIURNAL CONVECTION (DURING THE AFT/EVE HOURS) EACH DAY IN ASSOC/W A MORE ACTIVE PATTERN OF NW FLOW ALOFT AND A STALLED FRONTAL ZONE IN THE AREA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...CBL NEAR TERM...CBL SHORT TERM...BLAES LONG TERM...BLAES AVIATION...CBL
Hazardous weather outlook, Jun 19, 2:38 PM EDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 238 PM EDT THU JUN 19 2014 NCZ042-073>078-083>086-088-089-201845- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 238 PM EDT THU JUN 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HIGH HUMIDITY COMBINED WITH TEMPERATURES IN THE MID TO UPPER 90S WILL RESULT IN HEAT INDICES AROUND 100 DEGREES FOR SEVERAL HOURS THIS AFTERNOON. ADDITIONALLY...SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ007>011-021>028-038>041-043-201845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 238 PM EDT THU JUN 19 2014 ...SEVERE THUNDERSTORM WATCH 334 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP IN ADVANCE OF AN APPROACHING UPPER LEVEL DISTURBANCE LATE THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME SEVERE WITH DAMAGING WIND GUSTS AND DIME TO HALF DOLLAR SIZE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS FRIDAY THROUGH EARLY NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE EACH DAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 19, 5:07 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT THU JUN 19 2014
NCZ073-192145-
STANLY-
507 PM EDT THU JUN 19 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN STANLY
COUNTY UNTIL 545 PM EDT...
AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PLYLER...OR NEAR ALBEMARLE...MOVING
SOUTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALBEMARLE...PLYLER...NORWOOD...OAKBORO AND LAKE TILLERY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3538 8036 3542 8027 3533 8008 3526 8010
3518 8005 3514 8007 3518 8011 3519 8011
3519 8013 3517 8014 3517 8016 3515 8016
3516 8022 3521 8025 3519 8030 3523 8042
TIME...MOT...LOC 2107Z 307DEG 11KT 3530 8027
MWSLocal storm report, Jun 19, 5:20 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM TSTM WND DMG 2 NNW DURHAM 36.01N 78.93W
06/19/2014 DURHAM NC 911 CALL CENTER
ONE TREE DOWN AT TRENT DR AND ERWIN RD.
&&
EVENT NUMBER RAH1401530
KCPLocal storm report, Jun 19, 5:22 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND DMG 1 SSE OAK RIDGE 36.16N 79.98W
06/19/2014 GUILFORD NC 911 CALL CENTER
TREE DOWN AT ALCORN ROAD AND N 68... TIME ESTIMATED BY
RADAR
&&
EVENT NUMBER RAH1401531
SECLocal storm report, Jun 19, 5:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM TSTM WND DMG 1 S BETHESDA 35.94N 78.85W
06/19/2014 DURHAM NC EMERGENCY MNGR
MANY TREES REPORTED DOWN IN DURHAM COUNTY
&&
EVENT NUMBER RAH1401532
SECLocal storm report, Jun 19, 5:59 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
559 PM EDT THU JUN 19 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 5 WSW SEDGE GARDEN 36.05N 80.21W
06/19/2014 M1.00 INCH FORSYTH NC PUBLIC
&&
EVENT NUMBER RAH1401533
CBLSpecial weather statement, Jun 19, 6:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
607 PM EDT THU JUN 19 2014
NCZ009-010-026-192245-
VANCE-WARREN-FRANKLIN-
607 PM EDT THU JUN 19 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF EASTERN
VANCE...WARREN AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 645 PM EDT...
AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
WEST OF NORLINA TO NEAR HENDERSON...AND MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...MIDDLEBURG...MACON...CENTERVILLE...
JOHN H KERR RESERVOIR...KERR LAKE...BULLOCKSVILLE AND SATTERWHITE
POINT MARINA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
THURSDAY AFTERNOON FOR CENTRAL NORTH CAROLINA.
LAT...LON 3642 7791 3638 7791 3630 7794 3607 7809
3625 7841 3654 7836
TIME...MOT...LOC 2206Z 297DEG 19KT 3645 7832 3631 7834
MWSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth, Guilford | 79 min |
| Jun 19, 3:11 PM EDT | Special Weather Statement | RAH | Vance | 64 min |
| Jun 19, 3:42 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Guilford, Randolph | 63 min |
| Jun 19, 3:49 PM EDT | Areal Flood Advisory | RAH | Forsyth, Guilford | 3 hr |
| Jun 19, 3:54 PM EDT | Special Weather Statement | RAH | Alamance | 66 min |
| Jun 19, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 40 min |
| Jun 19, 4:30 PM EDT | Areal Flood Advisory | RAH | Alamance | 2 hr |
| Jun 19, 4:41 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 49 min |
| Jun 19, 5:03 PM EDT | Special Weather Statement | RAH | Durham | 42 min |
| Jun 19, 5:07 PM EDT | Special Weather Statement | RAH | Stanly | 38 min |
| Jun 19, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Durham | 52 min |
| Jun 19, 5:11 PM EDT | Severe Thunderstorm Warning | RAH | Granville | 49 min |
| Jun 19, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Wake | 45 min |
| Jun 19, 5:50 PM EDT | Severe Thunderstorm Warning | RAH | Franklin | 40 min |
| Jun 19, 6:07 PM EDT | Special Weather Statement | RAH | Warren | 38 min |
| Jun 19, 6:32 PM EDT | Special Weather Statement | RAH | Davidson | 58 min |
| Jun 19, 7:13 PM EDT | Special Weather Statement | RAH | Moore | 47 min |
| Jun 19, 7:16 PM EDT | Special Weather Statement | RAH | Cumberland, Hoke | 59 min |
| Jun 19, 7:17 PM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jun 19, 7:22 PM EDT | Areal Flood Advisory | RAH | Cumberland | 53 min |
| Jun 19, 7:45 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 45 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.